Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 68, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2010, 4:03 PM EDT for Franklin County, Middlesex County, Worcester County, Massachusetts. It was in force for 42 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 24, 2010, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:03 PM EDT | TSTM WND DMG | Ashburnham, MA | TREES AND WIRES DOWN |
| Jun 24, 4:25 PM EDT | TSTM WND DMG | Ashby, MA | TREES DOWN ON MASON ROAD |
| Jun 24, 4:25 PM EDT | TSTM WND DMG | Fitchburg, MA | TREE DOWN ON CAR |
| Jun 24, 4:29 PM EDT | TSTM WND DMG | Fitchburg, MA | TREE DOWN |
| Jun 24, 4:30 PM EDT | TSTM WND DMG | Leominster, MA | TREES DOWN BLOCKING RINGER ROAD. |
| Jun 24, 4:33 PM EDT | TSTM WND DMG | Leominster, MA | TREE DOWN PROSPECT STREET. |
| Jun 24, 4:34 PM EDT | TSTM WND DMG | Leominster, MA | MULTIPLE TREES AND WIRES ON PROSPECT STREET |
| Jun 24, 4:35 PM EDT | TSTM WND DMG | Lunenburg, MA | TREE DOWN ON BURAGE STREET |
| Jun 24, 4:36 PM EDT | TSTM WND DMG | Pepperell, MA | WIRES DOWN ON ROUTE 113 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
212 WUUS51 KBOX 242003 SVRBOX MAC011-017-027-242045- /O.NEW.KBOX.SV.W.0068.100624T2003Z-100624T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT THU JUN 24 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG... NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 445 PM EDT * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINCHENDON TO 8 MILES SOUTHWEST OF PETERSHAM...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF JAFFREY TO 12 MILES EAST OF AMHERST...AND WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...TEMPLETON...GARDNER... BARRE...ASHBURNHAM...HUBBARDSTON...ASHBY...WESTMINSTER...OAKHAM... TOWNSEND...RUTLAND...PRINCETON...LUNENBURG...HOLDEN...PEPPERELL... SHIRLEY...STERLING...GROTON...WEST BOYLSTON...AYER...LANCASTER... CLINTON...BOYLSTON AND DUNSTABLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4269 7142 4231 7176 4239 7235 4270 7207 TIME...MOT...LOC 2003Z 283DEG 34KT 4267 7196 4239 7222 $$ EKSTER
1 follow-up statement
297 WWUS51 KBOX 242042 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT THU JUN 24 2010 MAC011-017-027-242052- /O.EXP.KBOX.SV.W.0068.000000T0000Z-100624T2045Z/ FRANKLIN MA-MIDDLESEX MA-WORCESTER MA- 442 PM EDT THU JUN 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WORCESTER... NORTHWESTERN MIDDLESEX AND SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 445 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4269 7142 4231 7176 4239 7235 4270 7207 TIME...MOT...LOC 2042Z 283DEG 34KT 4258 7147 4231 7173 $$ EKSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:40 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 24, 3:40 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT THU JUN 24 2010
.SYNOPSIS...
VERY WARM AND HUMID AIR WILL PREVAIL TODAY BEFORE A COLD FRONT BRINGS
STRONG THUNDERSTORMS...MAINLY DURING THE AFTERNOON. WEAK HIGH
PRESSURE THEN BRINGS DRY WEATHER FOR FRIDAY AND EARLY SATURDAY.
ANOTHER COLD FRONT MOVES ACROSS OUR REGION LATE SATURDAY AND SATURDAY
NIGHT. THE FRONT WILL STALL JUST SOUTH OF NEW ENGLAND SUNDAY. ANOTHER
FRONT THEN MOVES THROUGH ON MONDAY. HIGH PRESSURE BUILDS INTO THE
NORTHEAST USA TOWARD MIDWEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE WEATHER RISK...
SVR TSTM WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND TIL 8
PM. BROKEN LINE OF CONVECTION AT 130 PM FROM CENTRAL NH STRETCHING
SOUTHWEST INTO EASTERN NY/NW NJ AND EASTERN PA. LINE REMAINS BROKEN
AS LOW LEVEL CONVERGENCE CONTINUES TO BE LIMITED GIVEN WESTERLY
BOUNDARY LAYER WINDS. HOWEVER WE THINK THIS LINE WILL BECOME MORE
SOLID ONCE IT REACHES CT/MA/SOUTHWEST NH AND RI AS SURFACE WINDS ARE
BEGINNING TO BACK MORE TO THE SSW AHEAD OF APPROACHING SHORT WAVE.
THIS WILL ENHANCE LOW LEVEL CONVERGENCE AND MOISTURE POOLING.
LATEST MESO ANALYSIS HAS 1500J/KG MLCAPE OVER CT/MA AND RI AT 1 PM
ALONG WITH 50 KT OF 0-6 KM SHEAR! THESE PARAMETERS WILL FURTHER
ENHANCE CONVECTION AS IT APPROACHES AND ENTERS SOUTHERN NEW
ENGLAND.
MAIN HAZARDS CONTINUE TO BE STRONG TO DAMAGING WINDS/LARGE HAIL AND
BRIEF HEAVY DOWNPOURS.
LOW PROBABILITY OF TORNADO AS WELL GIVEN STRONG DEEP LAYER SHEAR.
HOWEVER DEW PT DEPRESSIONS OF 20-25F NOT FAVORABLE /ALTHOUGH
SUPPORTIVE OF DAMAGING STRAIGHT LINE WINDS/. HOWEVER HIGHEST
PROBABILITY OF A TORNADO WOULD BE IN THE CT RVR VALLEY AS SOUTH
WINDS BEGIN TO FUNNEL UP THE VALLEY...PROVIDING MARGINAL LOW LEVEL
SHEAR WITH STRONG WEST WINDS ALOFT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRONT MOVES OFFSHORE IN THE EVENING. HIGHEST PROB FOR LINGERING
SHOWERS/TSTMS IN THE EVENING WILL BE ACROSS EASTERN NEW ENGLAND THEN
IT DRIES OUT WITH CLEARING SKIES. PATCHY LATE NIGHT FOG POSSIBLE IN
THE INTERIOR VALLEYS. USED MAV/MET BLEND FOR MINS TEMPS.
FRIDAY...MAINLY ZONAL FLOW ALOFT WITH WEAK HIGH PRESSURE. RH TIME
SECTIONS ARE DRY SO MOSUNNY SKIES EXPECTED WITH COASTAL SEABREEZES
DEVELOPING IN LIGHT BL FLOW. MAV TEMPS LOOK TOO WARM GIVEN 850 MB
TEMPS SO WE PUT WEIGHT ON THE COOLER MET GUIDANCE WITH 2:1 MET/MAV
BLEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...HIGH PRESSURE BUILDS OFFSHORE. EXPECT DRY WEATHER AND
LIGHT WIND. DEWPOINTS IN THE 50S...SO MIN TEMPS EXPECTED IN THE 50S
AND LOWER 60S. MIN TEMPS ARE A BLEND OF MOS.
SATURDAY...COLD FRONT DROPS SOUTH FROM ST LAWRENCE VALLEY DURING THE
DAY. MODEL CONSENSUS MOVES IT CENTRAL NH/EASTERN NY BY 18Z AND ACROSS
OUR AREA ON A BOS-NYC LINE SATURDAY EVENING. LIFTED INDEX FORECAST
BLEOW ZERO DURING PASSAGE...850 MB WINDS 25-30 KNOTS WITH 500 MB
WINDS 45 TO 50 KNOTS. WILL CONTINUE WITH CHANCE POPS FOR
SHOWERS/THUNDERSTORMS MAINLY AFTERNOON/EVENING.
MAX TEMPS ARE ADJUSTED FROM A BLEND OF MOS...INCHED UP A COUPLE OF
DEGREES BASED ON SUNNY SKIES THROUGH EARLY AFTERNOON AND 850 MB
TEMPS 14-16C.
SATURDAY NIGHT...THE FRONT SLIDES SOUTH OF THE REGION OVERNIGHT WITH
CONVECTION DIMINISHING. WILL CONTINUE CHANCE POPS EARLY...THEN
DIMINISH NORTH TO SOUTH DURING THE OVERNIGHT.
SUNDAY-MONDAY...DIFFERENCES IN THE MODELS AS TO HOW FAR SOUTH THE
COLD FRONT GETS...WITH THE EARLY GUIDENCE MOVING IT FAR ENOUGH FOR
CLEARING NORTH OF BOSTON. ANOTHER DISTURBANCE THEN MOVES A FRONT
THROUGH THE NORTHEAST USA MONDAY OR MONDAY NIGHT. WITH SUCH
DISAGREEMENT...LOW CONFIDENCE IN THIS PART OF THE FORECAST. WILL
GO WITH DRY FORECAST FOR SUNDAY...THEN BRING CHANCE POPS ON MONDAY
WITH NEXT FRONT.
TUESDAY-THURSDAY...HUDSON BAY UPPER LOW MOVES SOUTHEAST ACROSS QUEBEC
WITH THE ECMWF A LITTLE FARTHER SOUTH AND WEST AND THE GLOBAL FARTHER
EAST. WITH THIS UNCERTAINTY...BEST BET FOR ANY SHOWERS WOULD BE IN
OUR NORTHWEST ZONES...WILL GO WITH SLIGHT CHANCE POPS THERE AND DRY
FARTHER SOUTH AND EAST. DRY ALL ZONES THURSDAY AS SURFACE HIGH
PRESSURE BUILDS IN.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.
TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.
FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.
KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT...VFR.
SATURDAY...VFR...THEN SCATTERED MVFR CEILINGS AND VSBYS WITH SCT
SHRA/TSRA DURING THE LATE AFTERNOON.
SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA.
SUNDAY...VFR. LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW
CEILINGS IN FOG PATCHES.
SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.
TUESDAY...VFR.
&&
.MARINE...
TODAY...INCREASING SW FLOW AHEAD OF A COLD FRONT AS MODEST LLJ
DEVELOPS OVER THE WATERS. STRONGEST WINDS WITH POTENTIAL FOR G25 KT
OVER BOS HARBOR AND NARRAGANSETT BAY WHERE BEST MIXING NEAR ADJACENT
LAND AREAS SO SCA FOR THESE WATERS. ELSEWHERE...SFC INVERSION OVER
COOLER WATER WILL PROBABLY LIMIT GUSTS BELOW SCA SPEEDS.
STRONG TSTMS EXPECTED TO ROLL ACROSS THE WATERS FROM 2 PM - 5 PM AND
THEN OFFSHORE AROUND 8 PM. WEST WINDS COULD GUST TO 50 KT IN SOME OF
THE STRONGER STORMS. FREQUENT LIGHTNING/HAIL AND VERY HEAVY RAIN ARE
THE OTHER HAZARDS.
WNA LOOKS A BIT HIGH WITH ITS TYPICAL SW FLOW BIAS SO WE LOWERED
GUIDANCE A BIT BUT STILL HAVE SEAS UP TO 5 FT FOR OUTER SOUTHERN
WATERS WHERE WE WILL ALSO HAVE SCA.
AFTERNOON THUNDERSTORMS POSSIBLE IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH AND SOME STORMS MAY BE ACCOMPANIED BY VERY STRONG
GUSTS.
TONIGHT...WINDS SHIFT TO NW BEHIND THE FRONT AND MAY BE BRIEFLY
GUSTY RIGHT BEHIND THE FRONT...OTHERWISE DIMINISHING WINDS AND
SEAS.
FRIDAY...LIGHT WINDS AND SEAS AS HIGH PRESSURE OVER THE WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED
TO REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR
OVERDONE.
MONDAY NIGHT-TUESDAY...WNA MODEL SEAS STILL OVERDONE...USED 75% VALUE
WHICH STILL BRINGS 5-7 FEET TO THE SOUTHERN/SOUTHEAST OUTER WATERS.
INCREASING SOUTHWEST WINDS WITH GUSTS NEAR 25 KNOTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
236.
&&
SYNOPSIS...WTB/KJC
NEAR TERM...NOCERA
SHORT TERM...WTB
LONG TERM...WTB
AVIATION...WTB/KJC/NOCERA/THOMPSON
MARINE...WTB/KJC/NOCERAHazardous weather outlook, Jun 24, 4:24 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 424 AM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 424 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ANZ230>237-250-251-254>256-250830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 24, 10:44 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1044 AM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1044 AM EDT THU JUN 24 2010 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON FOR MUCH OF SOUTHERN NEW ENGLAND... A STRONG COLD FRONT ENTERING WESTERN PORTIONS OF NEW YORK STATE AND PENNSYLVANIA AT MID MORNING WILL RACE EASTWARD INTO SOUTHERN NEW ENGLAND THIS AFTERNOON...AND MOVE OFFSHORE EARLY THIS EVENING. STRONG THUNDERSTORMS ARE ALREADY FORMING ALONG AND JUST AHEAD OF THE COLD FRONT. THESE STORMS WILL ENTER CONNECTICUT...RHODE ISLAND...MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE BETWEEN 1 PM AND 3 PM...THEN EXIT THIS AREA BETWEEN 5 PM AND 6 PM. FARTHER EAST ACROSS SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD AND THE ISLANDS...THUNDERSTORMS WILL ENTER THE REGION BETWEEN 3 PM AND 5 PM AND THEN EXIT THE AREA BETWEEN 7 PM AND 8 PM. SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG TO DAMAGING WINDS ALONG WITH LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE STRONGEST STORMS MAY BE FOCUSED ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. NEVERTHELESS THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXIST FOR ALL OF SOUTHERN NEW ENGLAND THIS AFTERNOON.
Special weather statement, Jun 24, 2:11 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU JUN 24 2010
CTZ002-003-241900-
HARTFORD CT-TOLLAND CT-
211 PM EDT THU JUN 24 2010
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
WEST OF BRISTOL...OR ABOUT 5 MILES NORTHWEST OF WOLCOTT...MOVING EAST
AT 50 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...BRISTOL...
PLAINVILLE...SOUTHINGTON...FARMINGTON...AVON...NEW BRITAIN...
BERLIN...WEST HARTFORD...NEWINGTON...HARTFORD...WETHERSFIELD...
ROCKY HILL...EAST HARTFORD...GLASTONBURY...MANCHESTER...
MARLBOROUGH...BOLTON...HEBRON AND ANDOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4181 7230 4165 7231 4160 7234 4160 7241
4158 7246 4164 7251 4162 7270 4160 7272
4158 7279 4155 7282 4157 7284 4155 7285
4156 7295 4164 7294 4164 7299 4180 7302Local storm report, Jun 24, 3:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON GREENFIELD ROAD
&&
AEDLocal storm report, Jun 24, 3:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL WENDELL 42.55N 72.40W
06/24/2010 E1.75 INCH FRANKLIN MA AMATEUR RADIO
HAIL REPORTED ON WENDELL DEPOT ROAD
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:26 AM EDT | Small Craft Advisory | BOX | 15 hr | |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 21 min |
| Jun 24, 3:35 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 40 min |
| Jun 24, 4:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jun 24, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 56 min |
| Jun 24, 4:52 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jun 24, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 59 min |
| Jun 24, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 22 min |
| Jun 24, 6:18 PM EDT | Special Weather Statement | BOX | Norfolk | 57 min |
| Jun 24, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 25 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.